Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 17, 2012, 9:24 AM CST for Monroe County, Mississippi. It took effect at Feb 17, 2012, 9:51 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 9:24 AM CST (15:24 UTC)
- In effect from
- Feb 17, 2012, 9:51 AM CST
- Expired
- Feb 17, 2012, 10:13 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
326 WGUS44 KMEG 171524 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 924 AM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-181524- /O.NEW.KMEG.FL.W.0011.120219T2300Z-120220T1300Z/ /BGBM6.1.ER.120219T2300Z.120220T0000Z.120220T0700Z.NO/ 924 AM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20. * AT 08 AM FRIDAY THE STAGE WAS...5.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.2 FEET SUNDAY FEBRUARY 19. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON FEBRUARY 19 AND CONTINUE TO RISE TO NEAR 14.2 FEET BY LATER IN THE AFTERNOON SUNDAY FEBRUARY 19. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY 20. AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING. $$ MSC095-181523- /O.NEW.KMEG.FL.W.0012.120219T1708Z-120220T1648Z/ /AMYM6.1.ER.120219T1708Z.120220T0000Z.120220T1048Z.NO/ 924 AM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20. * AT 07 AM FRIDAY THE STAGE WAS...12.1 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 21.1 FEET SUNDAY FEBRUARY 19. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING FEBRUARY 19 AND CONTINUE TO RISE TO NEAR 21.1 FEET BY SUNDAY AFTERNOON FEBRUARY 19. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY 20. AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$
2 follow-up statements
289 WGUS44 KMEG 171551 CCA FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 951 AM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-181524- /O.NEW.KMEG.FL.W.0011.120217T1551Z-120220T1300Z/ /BGBM6.1.ER.120219T2300Z.120220T0000Z.120220T0700Z.NO/ 951 AM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20. * AT 08 AM FRIDAY THE STAGE WAS...5.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.2 FEET SUNDAY FEBRUARY 19. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON FEBRUARY 19 AND CONTINUE TO RISE TO NEAR 14.2 FEET BY LATER IN THE AFTERNOON SUNDAY FEBRUARY 19. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY 20. AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING. $$ MSC095-181523- /O.NEW.KMEG.FL.W.0012.120219T1708Z-120220T1648Z/ /AMYM6.1.ER.120219T1708Z.120220T0000Z.120220T1048Z.NO/ 951 AM CST FRI FEB 17 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * FROM SUNDAY FEBRUARY 19 UNTIL MONDAY FEBRUARY 20. * AT 07 AM FRIDAY THE STAGE WAS...12.1 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 21.1 FEET SUNDAY FEBRUARY 19. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING FEBRUARY 19 AND CONTINUE TO RISE TO NEAR 21.1 FEET BY SUNDAY AFTERNOON FEBRUARY 19. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING FEBRUARY 20. AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$
974 WGUS84 KMEG 180413 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1013 PM CST FRI FEB 17 2012 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER NEAR AMORY AND AT BIGBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED AROUND 900 AM SATURDAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-180443- /O.CAN.KMEG.FL.W.0011.000000T0000Z-120218T0413Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1013 PM CST FRI FEB 17 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 09 PM FRIDAY THE STAGE WAS 7.3 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 12.8 FEET MONDAY FEBRUARY 20. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET MONDAY FEBRUARY 20. * AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING $$ MSC095-180443- /O.CAN.KMEG.FL.W.0012.000000T0000Z-120218T0413Z/ /AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1013 PM CST FRI FEB 17 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 07 PM FRIDAY THE STAGE WAS 12.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 19.1 FEET MONDAY FEBRUARY 20. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.1 FEET MONDAY FEBRUARY 20. * AT 20.0 FEET...LOWLAND FLOODING BEGINS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 17, 5:31 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 17, 5:31 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 531 AM CST FRI FEB 17 2012 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 430 AM CST FRI FEB 17 2012/ DISCUSSION... SURFACE HIGH PRESSURE OVER THE MID SOUTH THIS MORNING WILL BEGIN TO RETREAT EASTWARD AS MID AND UPPER LEVEL MOISTURE CONTINUES TO STREAM ACROSS THE AREA IN SOUTHWEST FLOW ALOFT. PARTLY CLOUDY SKIES AND SEASONABLY MILD TEMPERATURES CAN BE EXPECTED TODAY. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE FROM THE SOUTH LATER TONIGHT AS AN UPPER LEVEL LOW PRESSURE NOW OVER NORTHERN MEXICO BEGINS TO LIFT NORTHEASTWARD INTO THE SOUTHERN PLAINS. ABUNDANT DEEP LAYER MOISTURE WILL ADVECT NORTHWARD INTO THE MID SOUTH ON SATURDAY AS THE UPPER LOW GETS CLOSER TO THE REGION. THIS SOUTHERN STREAM SHORTWAVE WILL ATTEMPT TO PHASE WITH A NORTHERN STREAM SHORTWAVE DROPPING SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. AS THIS PHASING BEGINS TO OCCUR LATER ON SATURDAY...EXPECT SURFACE LOW PRESSURE ORGANIZING ALONG THE NORTHWEST GULF COAST ON SATURDAY MORNING TO LIFT NORTHEAST AND INTENSIFY ACROSS THE SOUTHEASTERN STATES BY SATURDAY EVENING. WIDESPREAD RAIN CAN BE EXPECTED ACROSS MUCH OF THE REGION...WITH THE EXCEPTION BEING AREAS NEAR THE MISSOURI/KENTUCKY BORDER WHERE SLIGHTLY DRIER LOW LEVEL AIR...ADVECTED SOUTHWARD BY NORTHEAST SURFACE WINDS...KEEPS RAIN CHANCES LOWER. THERE WILL LIKELY EVEN BE ENOUGH ELEVATED INSTABILITY ACROSS PORTIONS OF NORTH MISSISSIPPI BY SATURDAY AFTERNOON AND EVENING TO RESULT IN A FEW THUNDERSTORMS. AS THE UPPER LEVEL SYSTEMS BECOME COMPLETELY PHASED OVER THE MID SOUTH LATER SATURDAY NIGHT AND AS COLDER AIR WRAPS AROUND THE NORTHWEST SIDE OF SURFACE LOW PRESSURE OVER ALABAMA...THERE WILL BE THE POTENTIAL FOR RAIN TO CHANGE TO SNOW OVER AREAS PRIMARILY ALONG AND NORTH OF INTERSTATE 40 AFTER MIDNIGHT. LATEST MODEL GUIDANCE INDICATES THE DEVELOPMENT OF A DEFORMATION ZONE TO THE NORTHWEST OF THE SURFACE LOW. THIS DEFORMATION BAND WILL LIKELY SET UP ACROSS THE MID SOUTH...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR. STRONG LIFT WITHIN THIS BAND WILL LIKELY LEAD TO PERIODS OF HEAVIER PRECIPITATION AND MAY ALSO RESULT IN DYNAMIC COOLING AS THE LOW/MID LEVEL AIRMASS IS RAPIDLY LIFTED AND COOLED. THIS COULD RESULT IN RAIN CHANGING TO SNOW...WITH THE POTENTIAL FOR SEVERAL HOURS OF MODERATE TO POTENTIALLY EVEN HEAVY SNOW. THERE IS STILL UNCERTAINTY WITH RESPECT TO BOUNDARY LAYER TEMPERATURES...BUT SUFFICE TO SAY THE MODELS ALL CONTINUE TO HINT AT THIS POTENTIAL. CONSIDERING THE STRENGTH OF THE SURFACE LOW AND UPPER LEVEL SYSTEM...CHANCES FOR THIS TYPE OF MESOSCALE BANDING AND DYNAMIC COOLING WITHIN THE BAND APPEARS TO BE INCREASING. THEREFORE...HAVE MAINTAINED RAIN OR SNOW ACROSS THE NORTHERN HALF OF THE REGION AFTER MIDNIGHT SATURDAY THROUGH SUNDAY MORNING. PLAN TO ENHANCE THE WORDING IN THE HWO AND MENTION THE POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS EASTERN/NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND MUCH OF WESTERN TENNESSEE. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL IN AREAS BENEATH THE DEFORMATION BAND. ONCE AGAIN...THIS IS HIGHLY DEPENDENT UPON BOUNDARY LAYER TEMPERATURES. HOPEFULLY THESE DETAILS WILL BE WORKED OUT OVER THE NEXT COUPLE OF FORECAST CYCLES AND DETAILED PRECIPITATION TYPES WILL BE BETTER DEFINED. ALL PRECIPITATION SHOULD END BY EARLY SUNDAY AFTERNOON ACROSS EASTERN SECTIONS AS LOW PRESSURE PULLS EAST AND HIGH PRESSURE QUICKLY BUILDS INTO THE AREA. SINCE MUCH OF THE SNOW POTENTIAL AND COOLER TEMPERATURES WOULD BE DYNAMICALLY PRODUCED...THE AIRMASS FOLLOWING THIS WEEKEND SYSTEM SHOULD BE QUITE MILD. TEMPERATURES SHOULD REBOUND QUICKLY TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY. ANOTHER SERIES OF SHORTWAVE DISTURBANCES WILL MOVE ACROSS THE MID SOUTH THROUGH THE MIDDLE OF NEXT WEEK WITH CHANCES FOR SHOWERS. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE AVERAGE THROUGH THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 12Z TAF CYCLE TEMPORARY MVFR VISIBILITIES ARE POSSIBLE AT JBR/MKL THROUGH 17/13Z. OTHERWISE...VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TAF SITES WITH MID TO HIGH CLOUDS EXPECTED THROUGH THE PERIOD. LIGHT NORTHEAST WINDS WILL INCREASE TO BETWEEN 5-7 KTS THIS MORNING AND BECOME LIGHT BY TONIGHT. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 58 45 54 34 / 0 10 90 100 MKL 56 37 55 34 / 0 10 70 100 JBR 54 40 53 32 / 0 10 50 100 TUP 60 43 58 40 / 0 20 100 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 17, 4:44 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 444 AM CST FRI FEB 17 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 444 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL BE POSSIBLE ACROSS THE MID SOUTH SATURDAY NIGHT INTO SUNDAY MORNING AS STRONG LOW PRESSURE PASSES TO THE SOUTH OF THE AREA AND HELPS TO TIGHTEN THE PRESSURE GRADIENT. A WIND ADVISORY MAY BECOME NECESSARY. THERE WILL ALSO BE THE POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS PORTIONS OF EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND MUCH OF WESTERN TENNESSEE AFTER MIDNIGHT SATURDAY NIGHT INTO SUNDAY MORNING. THIS SNOW POTENTIAL WILL BE HIGHLY DEPENDENT UPON TEMPERATURES. MID SOUTH RESIDENTS ARE URGED TO MONITOR THE LATEST FORECAST FOR UPDATES REGARDING THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO MONITOR THE POTENTIAL FOR SNOW LATE SATURDAY NIGHT INTO SUNDAY MORNING AND BE PREPARED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
In the hours before
Special weather statement, Feb 17, 5:15 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 515 AM CST FRI FEB 17 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 515 AM CST FRI FEB 17 2012 ...ACCUMULATING SNOWFALL POSSIBLE ACROSS PORTIONS OF THE MID SOUTH... A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING. AS THIS OCCURS...COLDER AIR TO THE NORTHWEST OF THE LOW PRESSURE SYSTEM WILL BE PULLED SOUTHWARD ACROSS PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN RAIN CHANGING TO SNOW ACROSS THE NORTHERN HALF OF THE AREA. THIS CHANGEOVER TO SNOW WILL BE HIGHLY DEPENDENT UPON TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE. AT THIS TIME IT APPEARS THAT THE GREATEST POTENTIAL FOR ACCUMULATING SNOW WILL BE ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR. IF THE CHANGEOVER TO SNOW OCCURS...THERE WILL BE THE POTENTIAL FOR HEAVY SNOW WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. AT THIS TIME...IT APPEARS THAT TEMPERATURES MAY STAY AT OR A FEW DEGREES ABOVE FREEZING. THIS MAY LIMIT THE GREATEST SNOW ACCUMULATIONS TO ELEVATED AND GRASSY SURFACES. IN AREAS WHERE SNOW FALLS HEAVY ENOUGH...SNOW COVERED AND ICY CONDITIONS COULD DEVELOP ON ROADWAYS. IN ADDITION...NEAR OR SLIGHTLY ABOVE FREEZING TEMPERATURES WOULD RESULT IN VERY WET AND HEAVY SNOW. THIS HEAVY WET SNOW COMBINED WITH STRONG NORTH WINDS COULD DOWN A FEW TREE BRANCHES AND RESULT IN SCATTERED POWER OUTAGES. THERE STILL REMAINS UNCERTAINTY WITH REGARDS TO TEMPERATURES AND PRECIPITATION TYPES. RESIDENTS ACROSS THE MID SOUTH ARE URGED TO MONITOR WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES REGARDING THIS POTENTIAL WINTER STORM. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:24 AM CST | River Flood Warning | MEG | Monroe | 13 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.